On the minmal parabolic system related to the monster simple group

Rowley, Peter (2001) On the minmal parabolic system related to the monster simple group. Journal of Combinatorial Theory, Series A, 96 (2). pp. 199-260. ISSN 0097-3165

[img] PDF
On_the_minmal.pdf

Download (478kB)
Official URL: http://www.elsevier.com/wps/find/journaldescriptio...

Abstract

Almost all of the 26 sporadic finite simple groups possess systems of sub- groups which, in several ways, resemble the parabolic systems of the finite simple groups of Lie type. Many of these systems are catalogued in [RSt, RSm]. Those in [RSt] mirror more closely the minimal parabolic systems of a finite simple group of Lie type. In this paper the term minimal parabolic system will be used in a broader sense, to be explained in a moment. Our interest here is in a very particular kind of (generalized) minimal parabolic system, an example of which occurs in the Monster simple group, and the object of this work is to derive ``local'' information about such a minimal parabolic system. In order to state these results we need to intro- duce some definitions and notation.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 20 Group theory and generalizations
Depositing User: Ms Lucy van Russelt
Date Deposited: 29 Mar 2007
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/734

Actions (login required)

View Item View Item